Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 26, 2015, 3:47 PM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 26, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:50 PM CDT | FLOOD | Stamford, TX | ROADS FLOODED IN STAMFORD. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WGUS54 KSJT 262047
FFWSJT
TXC151-207-253-417-447-270000-
/O.NEW.KSJT.FF.W.0005.150426T2047Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN JONES COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 345 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE TO
MOVE OVER THE AREA. RADAR HAS INDICATED NEAR 2 INCHES HAVE FALLEN
WITH HEAVY RAIN CONTINUING.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...THROCKMORTON...STAMFORD...HASKELL...HAMLIN...ANSON...PAINT
CREEK...LAKE STAMFORD
MARINA...WOODSON...SAGERTON...RULE...NEINDA...IRBY...ELBERT AND
AVOCA.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
HILL CROSSING...
CROSSINGS ALONG COUNTY ROAD 334...
CROSSINGS ALONG COUNTY ROAD 376...
CROSSINGS ALONG COUNTY ROAD 374...
LAT...LON 3296 9897 3297 9917 3274 9979 3260 10003
3296 10032 3296 10000 3313 10000 3338 9951
3340 9905 3340 9898
$$1 follow-up statement
201
WGUS74 KSJT 262113
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT SUN APR 26 2015
TXC151-417-262121-
/O.CAN.KSJT.FF.W.0005.000000T0000Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FISHER TX-SHACKELFORD TX-
413 PM CDT SUN APR 26 2015
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SHACKELFORD AND NORTHEASTERN FISHER COUNTIES...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
WEST CENTRAL TEXAS.
LAT...LON 3340 9898 3312 9898 3295 9948 3296 9961
3291 9961 3282 9989 3296 10000 3313 10000
3338 9951
$$
TXC207-253-447-270000-
/O.CON.KSJT.FF.W.0005.000000T0000Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HASKELL TX-JONES TX-THROCKMORTON TX-
413 PM CDT SUN APR 26 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
THROCKMORTON...NORTHEASTERN JONES AND HASKELL COUNTIES...
AT 409 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE TO
AFFECT THE THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINT
CREEK...LAKE STAMFORD MARINA...THROCKMORTON...SAGERTON...IRBY...
HASKELL AND ELBERT
THIS INCLUDES THE LOW WATER CROSSINGS AT...
LOOP ROAD CROSSING PAINT CREEK...
COUNTY ROAD 279 CROSSING NORTH PAINT CREEK...
CROSSINGS ALONG COUNTY ROAD 247...
COUNTY ROAD 274 CROSSING BRUSHY CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
WEST CENTRAL TEXAS.
&&
LAT...LON 3340 9898 3312 9898 3295 9948 3296 9961
3291 9961 3282 9989 3296 10000 3313 10000
3338 9951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 1:33 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 26, 1:33 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CDT Sun Apr 26 2015 .SHORT TERM... (Tonight and Tomorrow) ...There is the possibility of severe thunderstorms this afternoon and evening... An upper low has closed over New Mexico early this afternoon and will move east over the Panhandle through tonight. At the surface, rich low level moisture has returned to most of West Central Texas with a dryline moving slowly into the western tier of counties. Expect severe storms for the remainder of the afternoon and evening as the dryline advances to the east. The best chance for severe weather continues to be east of a Sweetwater to San Angelo to Sonora line. The main hazards will be a few tornadoes, large hail(larger than goofball size) and damaging winds. Expecting a dry slot enveloping our southwestern CWA tomorrow with a chance of thunderstorms continuing over the remainder of the CWA. Lows tonight will be in the mid 50s. Highs tomorrow will be in the low to mid 70s over the northern half of the area and upper 70s to low 80s over the southern half of the area as a frontal boundary sags south through the area. 15 .LONG TERM... (Monday night through Sunday) The upper-level cyclone will be moving slowly east across the southern Plains Monday night through Tuesday. Cold temps aloft associated with this feature will support a continued chance of showers and thunderstorms, despite relatively weak synoptic scale forcing for ascent over the region. Any precipitation that develops Monday night or Tuesday should remain light, with total precipitation amounts of less than 1/10". Widespread cloud cover and low-level cold advection on Tuesday will keep afternoon temperatures in the 60s areawide. With skies clearing and winds diminishing Tuesday night, overnight lows will be on the cool side. Wednesday morning low temperatures will be in the 40s across most of the area, although a few low-lying areas and river valleys could briefly touch the upper 30s. Deep-layer northerly flow is progged to develop on the backside of the departing shortwave trough, maintaining well below normal temperatures through Wednesday. Benign weather conditions are expected for the latter half of the work-week as mid-level ridging builds over the southwest CONUS, spreading into the Plains by Thursday. This will result in dry weather and a warming trend. Expect afternoon temperatures in the lower 80s by Friday. Quiet weather will continue on Saturday, with the next chance for showers and thunderstorms on Sunday as the ridge breaks down in advance of an approaching shortwave trough. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 74 49 63 45 / 40 30 40 20 5 San Angelo 54 80 50 65 44 / 20 10 30 20 5 Junction 53 82 55 67 43 / 50 10 10 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 128 PM CDT SUN APR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 128 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS. DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Local storm report, Apr 26, 2:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TORNADO 1 N BURKETT 32.01N 99.23W
04/26/2015 COLEMAN TX EMERGENCY MNGR
DPS ABILENE REPORTS TORNADO ON THE GROUND JUST NORTH OF
BURKETT.
&&
CORRECTED REMARKS
EVENT NUMBER SJT1500204
DOLLLocal storm report, Apr 26, 3:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 11 NNE LUEDERS 32.95N 99.55W
04/26/2015 E4.50 INCH SHACKELFORD TX PUBLIC
&&
EVENT NUMBER SJT1500205
DOLLLocal storm report, Apr 26, 3:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 5 S CROSS PLAINS 32.05N 99.17W
04/26/2015 E2.75 INCH BROWN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500206
DOLLLocal storm report, Apr 26, 3:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TORNADO 1 WNW MAY 31.98N 98.94W
04/26/2015 BROWN TX PUBLIC
RESIDENT REPORTS TORNADO ON THE GROUND...AND IT HAS
BEEN OBSERVED FOR THE LAST 10 MINUTES.
&&
EVENT NUMBER SJT1500207
DOLLLocal storm report, Apr 26, 3:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL AVOCA 32.87N 99.72W
04/26/2015 E1.50 INCH JONES TX AMATEUR RADIO
&&
EVENT NUMBER SJT1500208
DOLLLocal storm report, Apr 26, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 6 N MAY 32.07N 98.92W
04/26/2015 E1.75 INCH BROWN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500209
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:04 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| Apr 26, 1:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 26, 1:34 PM CDT | Special Weather Statement | SJT | Coleman | 26 min |
| Apr 26, 1:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 26, 1:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 49 min |
| Apr 26, 1:50 PM CDT | Tornado Warning | SJT | Jones | 25 min |
| Apr 26, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 48 min |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 66 min |
| Apr 26, 2:17 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 28 min |
| Apr 26, 2:32 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 43 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 26, 2:43 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 47 min |
| Apr 26, 2:49 PM CDT | Tornado Warning | SJT | Brown, Coleman | 26 min |
| Apr 26, 3:07 PM CDT | Tornado Warning | SJT | Brown | 23 min |
| Apr 26, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 51 min |
| Apr 26, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 49 min |
| Apr 26, 3:21 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| Apr 26, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 41 min |
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 53 min |
| Apr 26, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| Apr 26, 3:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Apr 26, 4:37 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| Apr 26, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 58 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 53 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan | 36 min |
| Apr 26, 5:12 PM CDT | Special Weather Statement | SJT | Taylor | 33 min |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 26, 5:43 PM CDT | Special Weather Statement | SJT | Taylor | 32 min |
| Apr 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| Apr 26, 5:56 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Taylor | 3 hr |
| Apr 26, 6:14 PM CDT | Special Weather Statement | SJT | Brown | 31 min |
| Apr 26, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 26, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 26, 6:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 28 min |
| Apr 26, 6:50 PM CDT | Special Weather Statement | SJT | Jones | 55 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.